Monday, January 20, 2014

Steroids Suck!

I've been taking prednisone for the past 3.5 weeks for my ITP. The first two weeks I took 50 mg and although my counts went up, the side effects were terrible. I was then dropped down to 30 mg. I still am experiencing the side effects. They are not quite as bad as before, but I am still shaky, I get headaches, I'm very irritable, and sleeping is impossible. I've been averaging less than two hours of sleep a night. I'm sure that some of the side effects are actually from the lack of sleep. GRRR. I just want to fall asleep but my body does not want to!
The worst thing is that I have a feeling that my platelet count has dropped. I don't think it is dangerously low, but I have a feeling that it is lower than it should be. It's just a guess though since I don't see the hematologist again until the 31st. I'm just guessing based off some bruises that have appeared on my legs and my gums bleeding when I brush my teeth. I just hope that I'm wrong because these side effects suck if they are not going to help! I hate prednisone!

No comments:

Post a Comment